Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 9, 2021, 11:39 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2021, 11:39 AM CDT (16:39 UTC)
- Expired
- Jul 9, 2021, 12:15 PM CDT
- In force
- 36 min
- Issued by
- NWS New Orleans, LA
County Saint Tammany Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 11:51 AM CDT | MARINE TSTM WIND 47 | 1 Ssw Mandeville, LA | MANDEVILLE SUNSET PIER REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1386 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WWUS84 KLIX 091639
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
1139 AM CDT Fri Jul 9 2021
LAZ075-076-091715-
Southeast St. Tammany-Northwest St. Tammany-
1139 AM CDT Fri Jul 9 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST.
TAMMANY PARISH...
At 1138 AM CDT, strong thunderstorms were clustered near Lacombe, or
11 miles west of Slidell, moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Slidell and Lacombe.
This includes Interstate 12 between mile markers 63 and 81.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3032 8979 3025 8988 3025 8992 3029 8999
3032 9001 3032 9003 3035 9006 3037 9012
3045 9010
TIME...MOT...LOC 1638Z 214DEG 15KT 3026 8997
$$
BLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 9, 4:03 AM CDT, 7 hours 36 minutes earlier.
Area forecast discussion, Jul 9, 4:03 AM CDT, 7 hours 36 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 403 AM CDT Fri Jul 9 2021 .SHORT TERM (Today through this Weekend)... The upper level pattern analysis shows the typical summertime ridges centered to the west over Arizona and to the east in the Atlantic. In addition to that, there's a weakening upper low/inverted trough centered near the south Texas and Mexico border. A trough that was moving across the upper Mississippi Valley yesterday is steadily moving east. It has caused the Bermuda ridge to retreat east and farther away from the CWA. Thus, the trough helped to keep an area of weakness between the ridges east and west of the local area and we fall right in the middle of that. Upper air soundings since this month started have been around 2" or above which is well above normal. The inverted trough in south Texas looks to extend northeast along the Texas coast towards the CWA. When you have moisture levels this high, an inverted trough in place (or nearby), and its summertime, you're gonna have high rain chances...and that's the setup we have today. The light showers currently on radar early this morning may fade some as the sun rises. They're mostly tracking SW to NE along the trough axis. This trend will continue today with convection reinvigorating late morning. Expect numerous showers and thunderstorms with at least 70% coverage. It'll be similar to yesterday with most locations seeing less than an inch and isolated areas upwards of 3". Some flash flooding will be possibly but will probably be limited to urban areas. The ridge to the west will try to build farther east and closer to the CWA on Saturday. Temps will probably rise back up to near normal though. Not sure there will be an appreciable change in POPs as its influence locally will probably be minimal because we're on the fringe of the subsidence. A trough coming out of Canada and across the Central Plains Saturday will settle in across the mid Mississippi Valley as a closed low on Sunday. Medium range models currently show the center of the low to be far enough north that the bulk of heavy rain stays north of the CWA. However, if its just a couple hundred miles south of their latest solutions, we could see quite a bit more rain than current QPF forecast. MEFFER && .LONG TERM (Monday to Thursday)... A mid/upper level low pressure area across the mid Mississippi Valley region will continue to have a trough extending south into the Arklatex region Monday. This trough is expected to lift back north/northeast on Tuesday with a deep layer ridge then building in from the east and becoming the dominant feature through the middle to latter part of the week. This ridge, however, is expected be positioned favorably to keep a moist southerly flow over the central Gulf Coast region and precipitable water values mostly in from 1.75 to 2.1 inch range. The NBM continues to maintain higher than climatological PoPs each day mainly during afternoon hours, and have generally stayed close to only slightly lower for rain chances. The good news is at this point there seems to be nothing troubling in the tropics with regards to wave or cyclone development or even a big surge of concentrated heavy rainfall into the north Gulf during this period. Have also stayed very close to the NBM temperature guidance which should mean high temperatures fairly close to seasonal averages in the upper 80s to lower 90s. 22/TD && .AVIATION... Mostly VFR conditions will prevail through the forecast period. Some areas of temporary MVFR are possible due to some lower CIGS, and eventually isolated to scattered SHRA/TSRA that are expected to develop in some coastal/lakes regions elsewhere by mid to late morning with convection possibly fading late in the day. 22/TD && .MARINE... Surface ridge is settling in across the northeastern Gulf of Mexico. This position of the ridge will keep onshore flow through the forecast period. There will be a gradient of weaker to stronger winds from east to west across the coastal waters. Expect 5-8 knots over eastern waters and 10-13 knots over the western half of the CWA. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 84 73 88 74 / 70 20 60 10 BTR 85 75 89 74 / 80 20 70 10 ASD 87 76 90 76 / 80 20 60 10 MSY 88 79 91 79 / 80 20 60 10 GPT 86 77 89 76 / 70 20 50 10 PQL 87 76 89 76 / 70 20 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 9, 8:28 AM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
828 AM CDT Fri Jul 9 2021
LAZ066-067-091430-
Lower Terrebonne-Lower Lafourche-
828 AM CDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TERREBONNE AND CENTRAL
LAFOURCHE PARISHES...
At 827 AM CDT, a strong thunderstorm was located near Cocodrie, or 21
miles southwest of Galliano, moving northwest at 30 mph.
Winds in excess of 30 mph are possible with this storm.
These storms may quickly produce a waterspout that could come on
shore quickly and without warning. No indications of that yet.
Locations impacted include...
Cut Off, Galliano, Larose, Chauvin, Dulac, Montegut, Cocodrie,
Tambour Bay Buoy and Lumcon Center Buoy.
If you are on or near the water, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 2933 9093 2933 9098 2954 9117 2955 9029
2927 9033 2933 9034 2934 9035 2924 9039
2930 9040 2935 9044 2927 9048 2928 9057
2925 9059 2921 9053 2925 9061 2921 9059
2922 9064 2915 9065 2910 9078
TIME...MOT...LOC 1327Z 149DEG 25KT 2927 9060
CABSpecial weather statement, Jul 9, 11:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1139 AM CDT Fri Jul 9 2021
LAZ075-076-091715-
Southeast St. Tammany-Northwest St. Tammany-
1139 AM CDT Fri Jul 9 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ST.
TAMMANY PARISH...
At 1138 AM CDT, strong thunderstorms were clustered near Lacombe, or
11 miles west of Slidell, moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Slidell and Lacombe.
This includes Interstate 12 between mile markers 63 and 81.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3032 8979 3025 8988 3025 8992 3029 8999
3032 9001 3032 9003 3035 9006 3037 9012
3045 9010
TIME...MOT...LOC 1638Z 214DEG 15KT 3026 8997
BLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:26 AM CDT | Special Marine Warning | LIX | 49 min | |
| Jul 9, 8:28 AM CDT | Special Weather Statement | LIX | Lafourche, Terrebonne | 62 min |
| Jul 9, 11:08 AM CDT | Special Marine Warning | LIX | 67 min | |
| Jul 9, 11:31 AM CDT | Special Marine Warning | LIX | 29 min | |
| Jul 9, 4:11 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 34 min |
| Jul 9, 12:25 PM CDT | Special Weather Statement | LIX | Hancock | 35 min |
| Jul 9, 1:00 PM CDT | Special Weather Statement | LIX | Pearl River | 45 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.